Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jul 10, 2005, 10:46 PM CDT for Bottineau County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2005, 10:46 PM CDT (03:46 UTC)
- Expired
- Jul 11, 2005, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4621 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 22.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 110347
FFWBIS
NDC009-110645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1046 PM CDT SUN JUL 10 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAR EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
THIS INCLUDES THE CITY OF BOTTINEAU
* UNTIL 145 AM CDT
* AT 1039 PM CDT...RADAR INDICATED THAT SEVERAL THUNDERSTORMS WITH
VERY HEAVY RAIN WILL MOVE ACROSS FAR EASTERN BOTTINEAU COUNTY
BETWEEN NOW AND 145 AM CDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4899 10048 4869 10056 4857 10036 4856 10022
4899 10021
$$
RSL1 follow-up statement
000
WGUS73 KBIS 110428
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 PM CDT SUN JUL 10 2005
NDC009-110645-
BOTTINEAU ND-
1128 PM CDT SUN JUL 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 145 AM CDT FOR FAR EASTERN
BOTTINEAU COUNTY...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOTTINEAU.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4899 10048 4869 10056 4857 10036 4856 10022
4899 10021
$$
RSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:51 PM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jul 10, 2:51 PM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CDT SUN JUL 10 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. MAIN CONCERN IS FOR TONIGHT. A STALLED WEAK FRONT BISECTS THE CWA AND AN UPPER TROUGH IS APPROACHING FROM THE WEST. GENERAL COOLING ALOFT WILL BE AIDED BY A SHORT WAVE TO BREAK A MID LEVEL CAP LATE THIS AFTERNOON. EXPECT THUNDERSTORMS TO DEVELOP OVER THE WEST AND THEN SPREAD INTO THE CENTRAL LATER THIS EVENING. CAPES ARE SIGNIFICANT AND SOME STORMS COULD HAVE DAMAGING WINDS AND LARGE HAIL. ALSO...THE SYSTEM WILL BE MOVING QUITE SLOW TO THE EAST TONIGHT...AND THERE MAY BE TRAINING OF STORMS AS THEY MOVE NORTHEAST. SOME AREAS OF CENTRAL ND WERE DELUGED A FEW DAYS AGO AND SOILS LIKELY REMAIN SATURATED. THE UPPER TROUGH WILL EXIT THE AREA MONDAY AFTERNOON. THEN THE UPPER RIDGE WILL REBOUND AND BRING A RETURN OF DRY WEATHER WITH ABOVE NORMAL TEMPERATURES THROUGH WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT. FEW CHANGES IN THE LONG TERM PERIOD. CONTINUED UNCERTAINTY ON UPPER LEVEL PATTERN TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND. HAVE ADDED LOW POPS FOR TIME PERIODS THAT LOOK TO HAVE THE BEST CHANCE OF PRECIP...BUT KEPT WEATHER MENTION OUT FOR NOW. GFS LONG AND DGEX NOW BRING IN A SHORT WAVE INTO THE NORTHERN CONUS. PLACEMENT RIGHT NOW IS WELL TO THE EAST AND WOULDT HAVE MUCH OF AN IMPACT ON WESTERN AND CENTRAL ND WEATHER BESIDES A COOLING TREND. 12Z GFS80 HAS A HIGHER AMPLITUDE TROUGH AND BRINGS IT RIGHT OVER THE FORECAST AREA. SO...WELL HOLD OFF ONCE AGAIN ON ANY MAJOR CHANGES UNTIL MODELS BECOME BETTER AGREEABLE IN LATER RUNS. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH CENTRAL ND TONIGHT... && LM/NH
Hazardous weather outlook, Jul 10, 4:06 AM CDT, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CDT SUN JUL 10 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110905- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 406 AM CDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY SURFACE TROUGH FROM CENTRAL MANITOBA CANADA THROUGH CENTRAL NORTH DAKOTA WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THUNDERSTORMS OVER CENTRAL MANITOBA CANADA WILL DEVELOP SOUTHWARD INTO WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON AND TONIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. THE PRIMARY THREAT FROM THE STORMS WILL BE VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RGT
In the hours before
Local storm report, Jul 10, 8:28 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL NE MYLO 48.64N 99.62W
07/10/2005 1.00 INCH ROLETTE ND TRAINED SPOTTER
&&
KAWLocal storm report, Jul 10, 8:54 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 12 NW LINTON 46.39N 100.41W
07/10/2005 0.88 INCH EMMONS ND TRAINED SPOTTER
0850 PM HAIL 6 N CENTER 47.20N 101.30W
07/10/2005 0.88 INCH OLIVER ND AMATEUR RADIO
&&
KAWLocal storm report, Jul 10, 9:05 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TORNADO 10 N HARVEY 47.91N 99.93W
07/10/2005 PIERCE ND BROADCAST MEDIA
&&
SAID IT WAS ON THE GROUND AT THIS TIME
KAWSpecial weather statement, Jul 10, 9:58 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 958 PM CDT SUN JUL 10 2005 NDZ003-011-019-110327- MERCER-RENVILLE-WARD- INCLUDING THE CITIES OF...MINOT AND BEULAH 958 PM CDT SUN JUL 10 2005 SEVERE THUNDERSTORM WATCH NUMBER 634 CANCELLED FOR RENVILLE... WARD...AND MERCER COUNTIES. THE WATCH REMAINS IN EFFECT FOR THE REST OF CENTRAL NORTH DAKOTA UNTIL MIDNIGHT CDT. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 67 min |
| Jul 10, 7:44 PM CDT | Tornado Warning | BIS | Sheridan | 46 min |
| Jul 10, 8:00 PM CDT | Tornado Warning | BIS | Rolette | 45 min |
| Jul 10, 8:08 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 69 min |
| Jul 10, 8:23 PM CDT | Flash Flood Warning | BIS | McHenry, Pierce, Rolette, Sheridan | 4 hr |
| Jul 10, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 47 min |
| Jul 10, 8:34 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 57 min |
| Jul 10, 8:35 PM CDT | Tornado Warning | BIS | Pierce | 25 min |
| Jul 10, 8:41 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 34 min |
| Jul 10, 8:55 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 65 min |
| Jul 10, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 61 min |
| Jul 10, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 19 min |
| Jul 10, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 40 min |
| Jul 10, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| Jul 10, 9:17 PM CDT | Flash Flood Warning | BIS | McLean | 3 hr |
| Jul 10, 9:25 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 65 min |
| Jul 10, 9:31 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 59 min |
| Jul 10, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 66 min |
| Jul 10, 10:05 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 55 min |
| Jul 10, 10:09 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 66 min |
| Jul 10, 10:24 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 47 min |
| Jul 10, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 45 min |
| Jul 10, 11:17 PM CDT | Flash Flood Warning | BIS | Sioux | 118 min |
| Jul 11, 12:30 AM CDT | Flash Flood Warning | BIS | McHenry, Pierce, Rolette, Sheridan | 4 hr |
| Jul 11, 12:54 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 34 min |
| Jul 11, 1:13 AM CDT | Flash Flood Warning | BIS | Sioux | 2 hr |
| Jul 11, 1:15 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean | 34 min |
| Jul 11, 1:39 AM CDT | Flash Flood Warning | BIS | Bottineau | 3 hr |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.